Hospice care question.

Follow
Share

Hi I am new to hospice care I am taking care of an individual who has been on hospice about a week or two now he's 93 with a heart disease they just upped his morphine, he's having Cheyne-Stokes breathing( he breaths for 45-55 seconds and stops for up to 2 min) and is gasping for air, his fingernails and toenails are purple he's not eating or drinking. Just wondering how long this poor man has he seem like he's in so much pain and his wife doesn't understand why he has to suffer why can't he just go peacefully.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
7

Answers

Show:
Agree with Terry--the grey extremities---a sure sign they are not oxygenating. My dad was allowed as much morphine by mouth as he wanted and as often as he wanted. Talk to the person in charge--every 4 hrs is not enough, he's actually suffering! Hospice is about death with the least amt of pain and the most dignity possible.
Helpful Answer (0)
Report

Once a patient get to hospice, it should be pain free until the end. Notify the hospice nurse or ask the wife to do it but this man needs more morphine to help with his pain. If no one does anything, call the doctor in charge. Something must be done as soon as possible. This is not supposed to happen with hospice.
Helpful Answer (1)
Report

I agree; someone should be addressing his discomfort. That kind of gasping and breathing for air is emotionally distressing and shouldn't be a part of hospice care.

If the nurse isn't able to provide any help, go farther, all the way up the chain of command, to get answers.
Helpful Answer (1)
Report

Second thought have the wife speak to the nurse and ask her to stop by asap..
Helpful Answer (1)
Report

I agree, call the nurse...
Helpful Answer (0)
Report

Have you called the hospice nurse?
Helpful Answer (1)
Report

He is on morphine every 4 hours
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions